Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Lexapro and Wellbutrin Side Effects

I'm currently taking 20mg of Lexapro and 150mg of Wellbutrin. I've taken Lexapro for about 2 years now, starting at 5mg, then 10mg, now 20mg and added Wellbutrin a few months ago. I'm seeing a psychiatrist and a talk therapist but wanted to check in with the online community. I've gained a bit of weight since starting these medications, partly due to my depression, but now that I'm feeling better and exercising/eating well I can't seem to drop the weight (I'm 29 and have never been very big). Just wondering if this has happened to anyone else. I'm starting to think about getting off the meds if that means dropping the weight. Any suggestions about the weight gain? Thanks!!
1 Responses
Avatar universal
Generally, the only reason to add Wellbutrin to an ssri such as Lexapro is that a very common side effect of ssris is weight gain.  Because Wellbutrin is a very stimulating antidepressant, it tends to offset this problem.  If you're still having the problem, it's probably the Lexapro and the Wellbutrin probably isn't working to alleviate the problem.  My own experience is that there's virtually nothing that helps stop weight gain from antidepressants except stopping them, but if this is working well for you, and you really need meds, it's not easy to find ones that work well.  There is a book that discusses this called The AntiDepressant Survival Guide.  The diet it suggests isn't very good and it's an old book, but it might give you some ideas of how to at least try and work with this, but again, one of the most effective ways to deal with this is to add Wellbutrin and it obviously isn't working for you.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.